Hello-

So I’m in the middle of my second week ever of Beyaz, still getting used to it. I’ve been on continuous contraception for years now, so I’ve definitely been on artificial hormones of various kinds for a long time now, just never this formulation.

Basically, I’m finding myself nauseated a lot and waking up with loose stools every day. The symptoms don’t happen right after I take the pill, or even a few hours after (which would make sense), but kind of at random all the time. Mostly when I wake up, before I take it for the day.

Now, there are other things that could be causing this. (Obviously, I could just have a bit of a stomach bug of some kind, though I have no fever.) But it’s been creeping up on me since I started taking the pill, and the correlation was a bit much to ignore. So the question is: If it was the pill’s fault, would I be feeling sick all day like this, or just right after taking the pill itself?

I’m trying to rule it out as a cause of this vague-but-persistent misery. So to anyone who’s had nausea from the pill: was it focused just around when you took it, or can it cause nausea all day long?

Thanks!

Tagged with →  

8 Responses to Could these gut issues be pill-related?

  1. Riozoa says:

    It’s been a long time since I had this, but I remember when I started the pill I would be sick (stomach cramping and general misery) around the same time each evening — which was many hours after I’d taken the pill. I have to assume that it’s when there was a spike or something in the hormone levels.

    I want to say it went away after maybe 6-8 weeks of being on the same pill.

    I would think it would not be right after taking the pill, but after it moves through your system somewhat.

  2. S32oeva says:

    Interesting. It’s kind of all day, comes in waves. I feel okay for about half an hour to an hour at a time, and then *whoatimetositdown*. It wakes me up at night, too. It’s just weird that the loose stools started right around when I switched to Beyaz, and I’ve had the nausea waves for about the last 5 days or so. If it does go away eventually, though, that’s encouraging. I really need something for my PMDD, so I really want this to work out.

  3. Taceva says:

    The first birth control I was on, I was so nauseated I could not eat anything more than frozen waffles and yogurt for a month. And half the time that would come up. Fun times.

    I did adjust in about 6wks, though.

  4. S32oeva says:

    Oof, that’s rough. I don’t know how I’ll manage if it doesn’t go away, I’ve missed work for two days in a row now. Does anything soothe it, even just a little?

  5. Taceva says:

    Ginger helped me a lot. Crystallized ginger, or, my personal favorite, Republic of Tea’s ginger peach tea.

    Some people find peppermint helps, but that actually just made it worse for me.

  6. amana says:

    My nausea was always random and sometimes caused by certain smells. So while it’s possible that you have a bug, I had the same reaction to a new formulation of birth control (and still do sometimes when coming back from my off week even after years of taking this kind).

  7. 08hstyle says:

    I’m having similar issues with my new Mirena (not nausea, but frequent loose stools and a general inability to keep food in my body). I’ve been drinking a lot of ginger tea too, which helps, and – based on a tip I got over at the iud-divas comm – taking probiotics. Either these things are helping or my GI tract is settling down, I’m not sure. Still, it was an effect I didn’t anticipate, and am finding a little odd.

  8. 7selight says:

    The pill was not kind to my digestive tract. I was on it for 8 months and I was nauseous most days. I took my pill before bed and the nausea would be especially bad in the morning (I lovingly referred to my morning vomit as “pill morning sickness”), but it would also come in waves throughout the day. I left work early a few times because of it. I didn’t have loose stools, but I did have general misery.

Leave a Reply